I have been having these attacks where I get very cold, begin to shake, my arms and legs tingle then I get burning pain, parts of my face and head get numb, dizzyness, blurred vision, ring in ears, then anxiety symptoms. They last for a couple of hours and when I start to come out of them my body is weak and feels very heavy. I also get a light headache for a little while.
I have been to a nerologist, cardiologist, Ears, nose and throat doctor and have numerous testing.
All came back fine.
I consume alot of diet soda.
At my last visit to my cardiologist he asked me about this.
He told me that my symptoms could be coming for the diet soda.
He has seen cases of young women who come into the er with heart attacks and multiple neuro. symptoms. Their hearts are extremly clean. Like mine. Thats why he was concerned.
He believes this is from the caffine. But I have read about the effect of aspartame.
I had no idea the effects could be this bad! I knew that it was not good for me but I had no idea it could be this severe!
Does anyone have any information on this???!!
Yes I have read lots of stuff about all artificial sweeteners. I beleive it all. Think about it they are chemicals made in a lab and you put it in your body :( I use a product called "stevia" it is a sweetener that comes from an herb. I buy the NOW brand because all brands are not the same.
I hope you stop drinking and eating "DIET" products even splenda is bad. If you want a soda drink the real thing. But you need to make your primary drink WATER. Good luck
Thanks for your post!
I have already started to cut back. I was told not to do it all at once because the withdraw symptoms are so bad.
The problem is the diet soda I drink also has caffine, headache and shaking when you quit cold turkey.
I have heard that the aspartame is also very bad for you, which is also in the diet soda I drink.
I went to the grocery store to find something that had no caffine and no artiffcal sweetners.
This stuff is in everything in one form or another.
What upsets me is I had no idea this could do this to my body, I knew it was not good for me but severe symptoms like mine never crossed my mind.
I think of all the people, young kids, who are consuming this stuff and are not aware of the side effects!
I have have 2 teen age kids who are not allowed to have this anymore!!
I hope someone who does not know about this, will read this post and quit and hopefully pass the information on!
Thank you for letting me know about this condition FYI I did experienced a caffine withdrawal symptom my body and hands trembles, at first I thought that I have not eat anything but then I realized that it was the coffee - I drink at least 2 cups/mugs in the morning per day it can be as much as 4. I'm trying to cut down now hope for the best.
Sorry, I forgot to mention: I too do not allow my son to have anything soda or anything with artificial sweeteners unless it is Xylitol. Sometimes he asks: "Mommy, can I have some poison" if he sees other kids, sometimes even preschoolers - walk around with soda cans. But he soon forgets about it. He tried it and does not even like it.
Wow, I have no answers regarding your scary symptoms but I can tell you something is awfully wrong with diet soda. I never had any in my life until one year I was stuck with constant work and a vending machine. I consumed one can per day for one year and aside from gaining weight, for the first time I had bad dark circlesa around my eyes, hair loss and developed gingivitis and even some cavities. I stopped drinking this stuff and it must have taken another year to get back to my normal self. Only later people commented on how unhealthy I looked back then. It is great if you slowly cut it out, whether your symptoms are related to aspartame or not.
Such a coincidence that you posted about this since I came to this website to look into questions about Aspartame. My hairdresser and I were talking about Aspartame the other night. She said that her Restless Legs Syndrome went away after she cut it out of her diet. Her sister's did too. We were talking about it because I have been experiencing a lot of scary symptoms lately - trembling, spasms, electrical current-feel in my legs, etc. So afraid it might be MS or Parkinson's or something. I have an MRI next week to look into it. But after talking to my hairdresser, I've decided to cut anything with Aspartame out of my diet. That was all I drank! Diet pop has it. The flavored water I drink has it - and I thought I was being good by drinking "water". So I just started drinking just water with lemon the past two days. I hope it helps my symptoms and it is a dietary problem, not something really bad. Even if my symptoms persist, I believe changing to just plain water is a good decision for my health.
Also, I have been online looking for info on Aspartame and I don't feel like I have definite, reliable information. The internet is full of over the top websites about things. A lot of them are really negative about Aspartame. But I want to be sure the source is reliable. Anyone have a link to some info that comes from a good source?
I am a nurse, worked in research, and have studied a lot of info on sweeteners. I really don't think you can attribute all symptoms to diet drinks and sweeteners and I certainly think they are fine in moderation. I would be careful about calling them poison around children because other parents won't appreciate that and I'm sure your family eats things that other people don't want their kids to eat. We all have things that we approve of and don't approve of, and nothing has been proven for or against diet drinks. Most things you read are not done by reputable studies. I don't mean to sound harsh. I just really want people to be not to jump to conclusions about things.
Hello, My memory is really bad but I was going to re research this that I had read a while back.
There is an ingredient in diet drinks mostly diet dew...that has been clinically proven ...it causes MS and other illnesses.Sorry I can't remember which and of the others at this time...but it IS and or WILL be the cause. I will try to find out where I read this...of course they don't want US to know the truth. I drink lots of diet dew and have ever since it came out on the market about 15 to 18 years ago...I have progressively gotten worse with ALL kinds of illnesses. Just FYI.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.